Hail, Hardeman
- When
- April 29, 12:03 AM CST
- Where
- Hardeman County, 3.23 mi SSW of Medicine Mound
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.151, -99.621
The hail was reported near FM 3295 and Neal Road.
A complex of thunderstorms entered northern Texas around midnight and moved northeast through the region. Very heavy rainfall, gusty winds, and marginally severe hail were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A complex of thunderstorms entered northern Texas around midnight and moved northeast through the region. Very heavy rainfall, gusty winds, and marginally severe hail were reported. The thunderstorms exited western north Texas before sunrise.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 28, 11:42 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1242 AM CDT WED APR 29 2009 .AVIATION... WARM FRONT WILL CONTINUE TO MOVE SLOWLY NORTH. SOME MODERATE/LIGHT FOG (2-5 SM) WILL LIKELY FORM NORTH OF BOUNDARY WITH SOME IFR CEILINGS WWR/GAG/PNC. STRONG TO SEVERE CONVECTION SHOULD BECOME MORE WIDESPREAD THROUGH 12Z AS LLJ INCREASES AND VEERS. COMPLEX OR TWO OF STORMS WILL LIKELY IMPACT CENTRAL OKLAHOMA WEDNESDAY MORNING WITH IMPROVING CONDITIONS GOING INTO THE AFTERNOON AS CONVECTION MOVES EAST. && .PREV DISCUSSION... /ISSUED 651 PM CDT TUE APR 28 2009/ AVIATION... WARM FRONT...EXTENDING FROM NEAR HOLDENVILLE TO PURCELL TO NEAR LAWTON...WILL LIFT VERY SLOWLY NORTHWARD THIS EVENING/OVERNIGHT PER RUC. EXPECT AREA SOUTH OF FRONT WILL SEE LOWER CLOUDS FORM AGAIN LATER THIS EVENING WITH MVFR CEILINGS. AS LOW LEVEL JET STRENGTHENS IN ADVANCE OF WAVE OVER BAJA...SHOULD SEE MORE STORMS FORM ACROSS WEST TEXAS. MODELS SIMILAR IN SUGGESTING MCS DEVELOPING LATE TONIGHT INTO EARLY WEDNESDAY. MAIN PROBLEM IS LOCATION OF MORE PERSISTENT RAIN/THUNDER INTO WEDNESDAY MORNING. LINEAR MOVEMENT OF WAVE PLACES IT SOUTH OF EL PASO 6Z SOUTH OF DALLAS 14Z AND INTO EAST TEXAS 18Z. FOLLOWED 18Z NAM FOR GUIDANCE OF INITIAL DEVELOPMENT AND MOVEMENT...BUT WILL LIKELY SEE FASTER FORWARD PROPAGATION DURING THE DAY THURSDAY AS LLJ VEERS. PREV DISCUSSION... /ISSUED 300 PM CDT TUE APR 28 2009/ DISCUSSION... CLOUDS BREAKING UP IN SOME AREAS THIS AFTN AS WINDS CONT TO VEER TO THE SOUTHEAST. WARM FRONT WILL CONTINUE TO LIFT NORTH TONIGHT. THUNDERSTORMS EXPECTED TO DEVELOP WEST OF THE FA THIS AFTN/EVENING THEN SPREAD INTO THE FA LATER TONIGHT INTO WEDNESDAY AS LLJ STRENGTHENS. MEANWHILE... LOW CLOUDS WILL DEVELOP AGAIN TONIGHT... WITH SOME PATCHY FOG POSSIBLE AGAIN LATE TONIGHT. AREA OF THUNDERSTORMS COULD CONT ACROSS PORTIONS OF THE FA WEDNESDAY MORNING. A DRYLINE WILL THEN DEVELOP ACROSS THE WESTERN PANHANDLES WEDNESDAY AFTN WITH THUNDERSTORMS POSSIBLY DEVELOPING NEAR THE DRYLINE AND MOVING INTO THE AREA LATE WED/WED NIGHT. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH AT LEAST THE WEEKEND. MODELS SHOW A COLD FRONT MOVING THROUGH THE AREA THU NIGHT/FRIDAY AND STALLING IN TX. THE FRONT WILL LIFT BACK NORTH INTO PORTIONS OF THE FA SATURDAY THEN SHOVING BACK SOUTH SUNDAY AS A SHORTWAVE MOVES ACROSS THE SOUTHERN PLAINS. THE GFS/ECMWF THEN DIFFER WITH THE NEXT STORM SYSTEM EARLY NEXT WEEK. HEAVY RAIN/FLOODING WILL REMAIN A CONCERN INTO THE WEEKEND WITH THE CONTINUED CHANCES OF THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 82 60 72 / 40 20 20 20 HOBART OK 62 82 60 74 / 40 20 20 10 WICHITA FALLS TX 63 85 63 78 / 40 10 20 20 GAGE OK 59 83 52 70 / 30 20 20 10 PONCA CITY OK 61 77 58 70 / 50 30 30 20 DURANT OK 63 82 64 77 / 40 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/06/06
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT TUE APR 28 2009
OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
825 PM CDT TUE APR 28 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS
OF WESTERN NORTH TEXAS AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM ARNETT... TO CLINTON...
TO FREDERICK... TO ELECTRA... TO SEYMOUR.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER
MIDNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS LATE
TONIGHT.
DISCUSSION...
A SLOW-MOVING SURFACE FRONT... EXTENDING FROM WESTERN NORTH TEXAS
EAST AND NORTHEAST ACROSS SOUTHERN AND EAST CENTRAL OKLAHOMA TUESDAY
EVENING... WILL LIFT SLOWLY NORTH AND WEAKEN OVERNIGHT. A SOUTHERLY
LOW-LEVEL JET WILL INCREASE OVERNIGHT ACROSS WESTERN TEXAS...
RESULTING IN NORTHWARD TRANSPORT OF WARM AND UNSTABLE AIR ALOFT
ACROSS THE SOUTHERN HIGH PLAINS. THE AIR NEAR THE SURFACE IS LIKELY
TO REMAIN RELATIVELY COOL AND STABLE... BUT SOUTHEASTERLY SURFACE
WINDS WILL RESULT IN UPSLOPE FLOW AND LIFT. THUNDERSTORMS WILL
INCREASE OVER THE SOUTHERN HIGH PLAINS DURING THE EVENING...
POSSIBLY MERGING INTO A LARGER THUNDERSTORM COMPLEX BEFORE MOVING
EAST INTO OKLAHOMA AND NORTH CENTRAL TEXAS LATE TONIGHT. VERTICAL
WIND SHEAR AND ELEVATED INSTABILITY WILL MEAN THAT LARGE HAIL WILL
BE THE MAIN CONCERN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT OVER WESTERN NORTH TEXAS AND THE WESTERN HALF OF
OKLAHOMA. THE RISK OF SEVERE STORMS WILL CONTINUE EACH DAY THROUGH
AT LEAST FRIDAY... AND POSSIBLY INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL ARE EXPECTED INTO EARLY NEXT WEEK...WHICH
COULD LEAD TO LOCALIZED FLOODING AND MAIN-STEM RIVER FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.
24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 938 PM CDT TUE APR 28 2009 TXZ084-087-290315- FOARD TX-KNOX TX- 938 PM CDT TUE APR 28 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 25 MILES WEST OF TRUSCOTT AT 938 PM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1015 PM CDT TUE APR 28 2009 TXZ084-087-290345- FOARD TX-KNOX TX- 1015 PM CDT TUE APR 28 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF TRUSCOTT AT 1015 PM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1037 PM CDT TUE APR 28 2009 OKZ033-036-TXZ083-290400- JACKSON OK-HARMON OK-HARDEMAN TX- 1037 PM CDT TUE APR 28 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND JACKSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF GOODLETT AT 1037 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN HARDEMAN...HARMON AND JACKSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1257 AM CDT WED APR 29 2009 OKZ004-009-290630- HARPER OK-ELLIS OK- 1257 AM CDT WED APR 29 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF ROSSTON TO 13 MILES WEST OF CATESBY AT 1257 AM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
The Altus AFB radar (KFDR), 64 km away, was scanning. The volume nearest the first event began at 06:02 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
The hail was reported near FM 3295 and Neal Road.
The hail was reported near FM 1924 and County Road 85N.
Several power poles were downed. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166503, 166504, 166505, 166506, 166507, 166509.